MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® EGFR MUTATION TEST V2; SOMATIC GENE MUTATION DETECTION SYSTEM

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® EGFR MUTATION TEST V2; SOMATIC GENE MUTATION DETECTION SYSTEM
Catalog Number 07248563190
Medical Device Problem Codes False Positive Result (1227); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
We received information that a customer observed discrepant results with 1 patient sample using the cobas® egfr mutation test v2.The alleged sample initially generated a "mutation detected" result for exon20ins.The same sample was retested on the same assay and generated a "mutation detected" result for exon20ins.The same sample was also retested using next generation sequencing (ngs) and was negative for the ex20ins.
 
Additional Manufacturer Narrative
Roche received complaints from customers reporting the generation of false mutation detected results for the exon 20 insertion (ex20ins) mutation when using the cobas® egfr mutation test v2.During in-house testing using customer-provided ffpet samples, an ex20ins false mutation detected result was reproduced for one out of 8 ffpet samples, which was processed following the validated sample preparation method from the instructions for use.Although the majority of cases reported were from users using ffpet samples, the generation of false mutation detected ex20ins results with plasma specimens was reported in one case.Consignees have been notified of the issue with instruction to follow the instructions for use for sample input requirements.Additionally, if an ex20ins mutation detected result is generated with the cobas® egfr mutation test v2, customers must confirm the result with another method (e.G., sequencing or other pcr-based tests).
 
Additional Manufacturer Narrative
Further review of the data revealed that the repeat result for the sample was mutation not detected for exon20ins.Based on the data that was provided, the sample generated results near the limit of detection of the assay.According to the method sheet, the detection of a mutation is dependent on the number of copies present in the sample and may be affected by sample integrity, the amount of isolated dna, and the presence of interfering substances.Medwatch fields h7 and h9 were updated.

Brand Name
COBAS® EGFR MUTATION TEST V2
Common Device Name
SOMATIC GENE MUTATION DETECTION SYSTEM
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
timothy blair
1080 us hwy 202 s
branchburg, NJ 08876
MDR Report Key18302561
Report Number2243471-2023-03930
Device Sequence Number3225790
Product Code OWD
UDI-Device Identifier00875197005448
UDI-Public00875197005448
Combination Product (Y/N)Y
Initial Reporter CountryKS
PMA/510(K) Number
P150047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification,Recall
Type of Report Initial,Followup
Report Date (Section B) 01/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Catalogue Number07248563190
Device Lot NumberJ30029
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer12/12/2025
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date01/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0083-2022 RES88607
Patient Sequence Number1
Patient SexUnknown